Alert archive / Idaho / Flash Flood Warnings in 2006
Flash Flood Warning 5, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Oct 2, 2006, 5:43 PM MDT for Bannock County, Power County, Idaho. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2006, 5:43 PM MDT (23:43 UTC)
- Expired
- Oct 2, 2006, 7:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Bannock County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 27 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2763 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPIH 022345 FFWPIH IDC005-077-030145- BULLETIN - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 543 PM MDT MON OCT 2 2006 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO THIS INCLUDES THE CITY OF POCATELLO NORTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO * UNTIL 745 PM MDT * AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. SPOTTERS INDICATED UPWARDS OF 0.50 INCHES OF PRECIPITATION IN 20 MINUTES. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POCATELLO...MICHAUD...FORT HALL...CHUBBUCK AND ARBON VALLEY EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 4287 11266 4278 11244 4295 11231 4302 11252 $$ HUSTON
1 follow-up statement
000 WGUS75 KPIH 030033 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 631 PM MDT MON OCT 2 2006 IDC005-077-030041- POWER ID-BANNOCK ID- 631 PM MDT MON OCT 2 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN BANNOCK AND NORTHEASTERN POWER COUNTIES... AT 631 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAINFALL WAS SUBSIDING ACROSS THE WARNED AREA. SOME MINOR FLOODING MAY CONTINUE EARLY THIS EVENING...BUT THE THREAT OF SERIOUS FLOODING HAS ENDED. THUS...THE FLASH FLOOD WARNING IS BEING CANCELLED. LAT...LON 4287 11266 4278 11244 4295 11231 4302 11252 $$ HUSTON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Oct 2, 2:50 PM MDT, 2 hours 53 minutes earlier.
Area forecast discussion, Oct 2, 2:50 PM MDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 250 PM MDT MON OCT 2 2006 .DISCUSSION...FAST MOVING UPPER WAVE WILL TRACK ACROSS EASTERN ZONES THIS EVENING AND THEN EXIT FORECAST AREA AFTER MIDNIGHT. CURRENT RADAR SHOWING A BAND OF RAIN EXTENDING FROM IPR SOUTHWESTWARD TO BYI. EXPECTING THIS BAND TO GRADUALLY SHIFT NORTH AND EAST FOR THIS EVENING. NEXT UPPER LOW WILL DIG SOUTH ALONG THE WEST COAST FOR TUE AND BRIEFLY PROVIDE IDAHO WITH DRIER WEATHER ALTHOUGH SOME SHOWERS ARE STILL POSSIBLE ACROSS SOUTHWEST FACING SLOPES. AS THE UPPER LOW ALONG THE WEST COAST DRIFTS INLAND....DEEP SOUTHERLY FLOW WILL DEVELOP ACROSS REGION. BOTH THE NAM/GFS SLIDE A WAVE NORTH ACROSS AREA FOR WED...ALTHOUGH SOME TIMING DIFFERENCES. AS A RESULT...HAVE RAISED POPS FOR WEDNESDAY. UPPER LOW WILL MOVE TO WESTERN NV ON THU AND IF THE NAM IS RIGHT WE COULD BE DRY SLOTTED AS DRY AIR WORKS AROUND UPPER LOW AND INTO SOUTHERN ID. THE GFS IS ALSO SHOWING THE DRY SLOT BUT TO A LESSER DEGREE. GIVEN THE UNCERTAINTY OF UPPER LOW POSITION DECIDED TO KEEP LOW POPS IN FORECAST. UPPER LOW WILL EJECT NORTHEAST INTO A OPEN WAVE FOR FRIDAY WITH 5H AXIS TRACKING ACROSS EASTERN ID FRIDAY AFTERNOON. THE ASSOCIATED COLD FRONT WILL MOVE THROUGH A BIT EARLIER AROUND THURSDAY NIGHT. DRIER BUT COOLER NORTHWEST FLOW WILL PREVAIL ACROSS STATE FOR THE WEEKEND. SHARP UPPER RIDGE FORECAST TO BUILD INTO STATE FOR MON-TUE. WINTHER && .AVIATION...AIR IS MORE STABLE THAN PREVIOUS THINKING SO HAVE REMOVED TSRA FROM TWEB ROUTES. WORST CIG/VSBY EXPECTED DURING THE EVENING WHEN BRIEF SWITCH TO NORTHERLY WINDS LOWER CEILING, THEN RADIATIONAL COOLING KEEPS THE LOW CIG AND AT LEAST OCCASIONAL POOR VSBY. MESSICK && .FIRE WEATHER...WET PATTERN PICKS UP AGAIN ON LATE TUE NIGHT AND WEDNESDAY. EXPECT EXCELLENT OVERNIGHT RECOVERY WITH THE RAIN. NO RED FLAG ISSUES. EVEN WINDS ARE LIGHT AND NEARLY VARIABLE WITH LOW SLOWLY MEANDERING AROUND THE NORTHERN GREAT BASIN. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 2, 5:29 AM MDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 529 AM MDT MON OCT 2 2006 IDZ017>025-031-032-031200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 529 AM MDT MON OCT 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Flash Flood Warnings in Idaho, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.